Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 26, 2005, 6:27 PM CDT for Gibson County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 6:27 PM CDT (23:27 UTC)
- Expired
- Aug 26, 2005, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Gibson County, TN
The radar
The Memphis radar (KNQA), 113 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 262327
SVRMEG
TNC053-270015-
/O.NEW.KMEG.SV.W.0201.050826T2327Z-050827T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CDT FRI AUG 26 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GIBSON COUNTY IN NORTHWEST TENNESSEE
* UNTIL 715 PM CDT
* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DYER...OR ABOUT 9 MILES NORTHWEST OF TRENTON...AND MOVING SOUTHEAST
AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADFORD
AND MILAN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3620 8905 3600 8917 3579 8887 3581 8871
3606 8869
$$1 follow-up statement
000
WWUS54 KMEG 262353 RRA
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
653 PM CDT FRI AUG 26 2005
TNC053-270015-
/O.CON.KMEG.SV.W.0201.000000T0000Z-050827T0015Z/
GIBSON TN-
653 PM CDT FRI AUG 26 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR GIBSON COUNTY...
AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BRADFORD TO TRENTON TO
GIBSON TO HUMBOLDT TO 9 MILES WEST OF HUMBOLDT...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF TRENTON TO TRENTON TO HUMBOLDT TO 9
MILES WEST OF HUMBOLDT...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILAN
AND MEDINA.
LAT...LON 3615 8891 3591 8910 3586 8907 3579 8891
3581 8871 3606 8869
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:32 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 26, 3:32 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT FRI AUG 26 2005 .DISCUSSION...LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM CENTRAL IOWA TO KANSAS AND OKLAHOMA. AHEAD OF THE FRONT...A PRE-FRONTAL SURFACE TROUGH WAS LOCATED FROM SAINT LOUIS TO SOUTH CENTRAL MISSOURI. MAIN FORECAST CONCERNS THIS PACKAGE IS CONVECTIVE POTENTIAL THROUGH AT LEAST EARLY NEXT WEEK AND THE POTENTIAL EFFECTS OF HURRICANE KATRINA ON THE LOWER MISSISSIPPI VALLEY. TONIGHT...PRE-FRONTAL TROUGH WILL MOVE THROUGH SOUTHEAST MISSOURI DURING THE EARLY EVENING. WILL CARRY A CHANCE TO LIKELY POPS ACROSS NORTHERN SECTIONS WHERE BETTER CONVERGENCE WILL BE PRESENT AND TAPERED OF POPS AFTER MIDNIGHT. MOST IF NOT ALL CONVECTION SHOULD GRADUALLY DIMINISH WITH THE LOSS OF DAYTIME INSTABILITY. SATURDAY AND SUNDAY...COLD FRONT WILL BEGIN TO MOVE THROUGH THE MID SOUTH BY SATURDAY EVENING. NOT TOO IMPRESSED WITH THE UPPER LEVEL DYNAMICS OF THIS SYSTEM AS THE BETTER FORCING WILL BE UP ACROSS MICHIGAN. ADDITIONALLY...WEAK WINDS ALOFT /PRIMARILY BELOW 20 KTS/...WEAKENING INSTABILITY WITH THE LOSS OF DAYTIME HEATING /MLCAPES DROPPING DOWN TO AROUND 1000 J/KG/ SUGGEST ANY CONVECTION THAT DEVELOPS SHOULD REMAIN BELOW SEVERE LIMITS AND PRIMARILY EXHIBIT PULSE THUNDERSTORM CHARACTERISTICS DURING THE DAY. WILL CARRY A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS FOR SUNDAY WITH FRONT ACROSS THE SOUTHERN SECTION OF THE FORECAST AREA. TUESDAY THROUGH FRIDAY...SOME CONSISTENCY ISSUES WITH HANDLING OF HURRICANE KATRINA AS IT MOVES ONSHORE ACROSS THE GULF COAST AND THE EFFECTS THAT THE MID SOUTH MAY EXPERIENCE NEXT WEEK. LATEST GFS/UKMET TAKE THE SYSTEM THROUGH NEW ORLEANS/GULFPORT WHILE EUROPEAN SOLUTION IS CLOSER TOWARDS MOBILE/PENSACOLA. INTERESTINGLY ENOUGH...THE 12Z GFS TAKES THE REMNANTS UP THE MISSISSIPPI RIVER DELTA THROUGH WESTERN TENNESSEE THEN THROUGH THE OHIO VALLEY. MEANWHILE THE NAM TAKES KATRINA FURTHER EAST THROUGH THE PANHANDLE OF FLORIDA. FOR NOW THINK 00Z/12Z GFS AND 06Z EUROPEAN SOLUTION HAVE BETTER CONSENSUS WITH TRACK NEAR SOUTHERN ALABAMA/PANHANDLE OF FLORIDA. ADDED SLIGHT CHANCE POPS INTO THE FORECAST FOR TUESDAY ACROSS THE EXTREME SOUTHEAST SECTION OF NORTHERN MISSISSIPPI. LATER SHIFTS WILL ADJUST THE FORECAST AS THE MODEL RUNS SHOW BETTER CONSENSUS ON THE EXACT TRACK. STAY TUNED... && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE.
Hazardous weather outlook, Aug 26, 3:19 AM CDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT FRI AUG 26 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-271100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 319 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE...MAINLY NORTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO UNION CITY TENNESSEE. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
In the hours before
Local storm report, Aug 26, 5:00 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 S SHARON 36.18N 88.82W
08/26/2005 0.88 INCH WEAKLEY TN TRAINED SPOTTER
0443 PM HAIL 5 SSE SHARON 36.17N 88.79W
08/26/2005 0.75 INCH WEAKLEY TN AMATEUR RADIO
&&
DSVSpecial weather statement, Aug 26, 5:31 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 531 PM CDT FRI AUG 26 2005 TNZ002-262300- OBION TN- 531 PM CDT FRI AUG 26 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...OBION COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TROY AT 531 PM CDT...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN OBION COUNTY...INCLUDING THE CITY OF UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Aug 26, 6:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 S SHARON 36.18N 88.82W
08/26/2005 0.88 INCH WEAKLEY TN TRAINED SPOTTER
0443 PM HAIL 5 SSE SHARON 36.17N 88.79W
08/26/2005 0.75 INCH WEAKLEY TN AMATEUR RADIO
0540 PM TSTM WND GST CLOVERDALE 36.23N 89.33W
08/26/2005 65 MPH OBION TN PUBLIC
TREES DOWN
0550 PM TSTM WND GST 1 S PARIS 34.17N 89.47W
08/26/2005 0 MPH LAFAYETTE MS TRAINED SPOTTER
ANEMOMETER MEASURED TO 65 MPH...BUT HIGHER GUST OCCURRED
0558 PM TSTM WND DMG 1 E MILAN 35.92N 88.74W
08/26/2005 GIBSON TN AMATEUR RADIO
TREES DOWN ON HWY 79
&&
DSVSpecial weather statement, Aug 26, 6:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 616 PM CDT FRI AUG 26 2005 TNZ021-054-262345- CARROLL TN-HENDERSON TN- 616 PM CDT FRI AUG 26 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL AND HENDERSON COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF ATWOOD AT 616 PM CDT. THE STORM WAS MOVING SOUTHEAST AT 25 MPH. THIS STORM MAY REINTENSIFY AND BECOME SEVERE OVER THE NEXT SEVERAL MINUTES. PEOPLE IN CARROLL AND HENDERSON COUNTIES...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 26, 6:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 619 PM CDT FRI AUG 26 2005 TNZ020-262345- GIBSON TN- 619 PM CDT FRI AUG 26 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GIBSON COUNTY. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED NEAR YORKVILLE AT 619 PM CDT...MOVING SOUTHEAST AT 30 MPH. THESE STORMS MAY INTENSIFY AND BECOME SEVERE OVER THE NEXT SEVERAL MINUTES. PEOPLE IN GIBSON COUNTY...INCLUDING THE CITIES OF MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Weakley | 33 min |
| Aug 26, 5:07 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 23 min |
| Aug 26, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 30 min |
| Aug 26, 5:37 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Obion | 23 min |
| Aug 26, 5:47 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 28 min |
| Aug 26, 5:49 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 26 min |
| Aug 26, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Obion | 42 min |
| Aug 26, 6:34 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 19 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.